MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that during a total hip arthroplasty there was a malfunction with the navigation unit.While performing the cup implantation the accuracy of the navigation unit was off by greater than 3 degrees.Orthalign plus units have been cleared by the fda with the claim of +/- 3 degrees.An investigation will be preformed once the unit is returned from orthalign inc.'s distributor in (b)(6).With an abundance of caution this report is being filed with the understanding of the potential patient harm that could result from an accuracy malfunction of greater than 3 degrees.A follow up report will be filed with the investigation findings.
 
Event or Problem Description
It was reported that total hip arthroplasty was performed with hipalign in the afternoon with the navigation unit and reference sensor.While the surgeon was impacting cup, abduction angles was bigger and bigger such as from 60 to 70 degrees.He impacted the cup again, angles the navigation showed was proper such as 40 degree and 15 degree.Only the abduction angles became bigger when impacted.
 
Additional Manufacturer Narrative
An investigation of returned navigation unit log file found a significant change in cup values were displayed after the cup was impacted.The root cause of this issue is navigating the cup with the sensor attached to the impactor while impacting.Orthalign does not recommend navigating during impaction, it can cause damage and loss of navigation accuracy.Orthalign recommends navigating, taking the sensor off the impactor, then impacting.After impaction, the "check cup" feature can be utilized to verify results.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action if alert limits are exceeded.

Brand Name
ORTHALIGN PLUS
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo, ca
MDR Report Key9923332
Report Number3007521480-2020-00007
Device Sequence Number3130790
Product Code OLO
UDI-Device Identifier00851977007734
UDI-Public00851977007734
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1